Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Feb 25, 2021, 10:39 PM CST for Cleveland County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2021, 10:39 PM CST (04:39 UTC)
- Expired
- Feb 25, 2021, 11:15 PM CST
- In force
- 36 min
- Issued by
- NWS Norman, OK
County Cleveland County, OK
The radar
The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS84 KOUN 260439 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1039 PM CST Thu Feb 25 2021 OKZ027>029-260515- Grady OK-Cleveland OK-McClain OK- 1039 PM CST Thu Feb 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern Cleveland and northwestern McClain Counties Until 1115 PM CST... AT 1033 PM CST, a thunderstorm was located near Blanchard, moving northeast at 50 MPH. HAZARDS INCLUDE... Pea size hail... LAT...LON 3506 9763 3521 9775 3538 9727 3523 9718 TIME...MOT...LOC 0433Z 238DEG 42KT 3518 9761 $$ SIX
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Feb 25, 6:24 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 25, 6:24 PM CST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 624 PM CST Thu Feb 25 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 151 PM CST Thu Feb 25 2021 This evening, a mid-level shortwave is expected to move through the area with an embedded jet streak. Southeast Oklahoma is forecasted to be on the left exit of this jet maxima, along with some mid-level cooling, could allow for destabilization for elevated thunderstorms. The greater chance for stronger instability will stay south and east of the area, however, some areas could see up to 400 J/kg of MUCAPE. With that being said, there is a slight chance of thunderstorms that could produce some small hail this evening and overnight. Rain chances will remain across central and south-central OK until sunrise. For tomorrow, cloud cover should keep temperatures mild across the area, with highs in the mid-upper 50s across most of the area, and into the low 60s across portions of western-north Texas. Bunker && .LONG TERM... (Friday night through next Wednesday) Issued at 335 PM CST Thu Feb 25 2021 Warm and breezy conditions are expected on Saturday as a surface cyclone strengthens across the High Plains in response to an approaching shortwave trough. Low-level temperatures (e.g., 850 mb) are progged to increase markedly (~10 to 13+ deg C), which should result in above-average highs in the 60s to near 70 deg F. Opted to trend warmer than the deterministic NBM using the 50th percentile NBM probabilistic guidance given the aforementioned synoptic pattern. Even warmer temperatures are possible (e.g., GFS MOS), but increasing cloud cover may temper the magnitude of vertical mixing. Isentropic ascent and moisture advection ahead of the shortwave trough will result in showers and thunderstorms across northeast Texas into southeast Oklahoma by Saturday afternoon into Saturday night. As the surface cyclone accelerates to the northeast, the attendant cold front will move into northwest Oklahoma Saturday evening and continue to move southward overnight. Flow aloft is also forecast to veer (decreasing isentropic ascent), so the combined effect should be shift the heavier precipitation south and east with time. However, isentropic ascent may increase once again during the day Sunday--so probabilities for precipitation were maintained. By Monday into Tuesday, an upper-level low across the southwest U.S. is progged to eject into the Southern Plains with an increasing probability for rain. Currently, it appears the onset of precipitation will be late enough Monday to prevent winter precipitation during the morning hours. By Tuesday night (as the upper level low passes overhead), thermal profiles also appear just warm enough for a very cold rain, but it will have to be watched carefully (i.e., the impact of dynamic cooling). Beyond Tuesday, a gradual warming trend may occur. However, there is uncertainty as various solutions range from a shortwave ridge to a shortwave trough across the Southern Plains. Mahale && .AVIATION... (00Z TAFS) Issued at 619 PM CST Thu Feb 25 2021 MVFR ceilings over the southern half of Oklahoma and south will persist well into Friday while occasional light rain ends early Friday. VFR conditions are expected again in northern and western Oklahoma Friday afternoon. Northeast winds will become southwest by Friday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 36 54 37 66 / 30 0 0 20 Hobart OK 33 57 36 67 / 20 0 0 10 Wichita Falls TX 37 58 40 68 / 50 0 0 30 Gage OK 26 60 32 71 / 0 0 0 0 Ponca City OK 33 53 33 66 / 10 0 0 10 Durant OK 43 56 42 68 / 80 20 0 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...13 LONG TERM....10 AVIATION...09
Hazardous weather outlook, Feb 25, 11:17 AM CST, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1117 AM CST Thu Feb 25 2021 OKZ004>048-050>052-TXZ083>090-261730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1117 AM CST Thu Feb 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few thunderstorms are possible across parts of north Texas and central and southern Oklahoma this afternoon through tonight. The potential for severe weather is low, although small hail could occur with stronger thunderstorms in south central and southeast Oklahoma. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms are also possible Saturday afternoon into Saturday night, across parts of central and southern Oklahoma, and north Texas. The potential for severe weather this weekend appears to be low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Feb 25, 8:08 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
808 PM CST Thu Feb 25 2021
OKZ046-047-050-051-260245-
Love OK-Carter OK-Johnston OK-Marshall OK-
808 PM CST Thu Feb 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southwestern Johnston and northwestern Marshall Counties
Until 845 PM CST...
AT 807 PM CST, a strong thunderstorm was located near Burneyville,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3388 9732 3388 9734 3398 9741 3431 9683
3407 9667 3395 9698 3396 9698 3394 9700
3387 9717 3390 9718 3392 9721 3390 9725
3386 9726 3387 9728 3389 9731 3386 9732
TIME...MOT...LOC 0207Z 234DEG 49KT 3394 9729
SIXSpecial weather statement, Feb 25, 10:08 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1008 PM CST Thu Feb 25 2021
OKZ030>032-042-260430-
Pottawatomie OK-Pontotoc OK-Hughes OK-Seminole OK-
1008 PM CST Thu Feb 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie...
northern Pontotoc...northwestern Hughes and southern Seminole
Counties Until 1030 PM CST...
AT 1004 PM CST, a thunderstorm was located 6 miles northeast of
Vanoss, moving northeast at 70 MPH.
HAZARDS INCLUDE...
Pea size hail...
Wind gusts to 40 MPH...
LAT...LON 3472 9684 3484 9694 3489 9693 3524 9642
3502 9623
TIME...MOT...LOC 0404Z 237DEG 62KT 3485 9681
SIXSpecial weather statement, Feb 25, 10:35 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1035 PM CST Thu Feb 25 2021 OKZ025-026-029-030-260500- Oklahoma OK-Pottawatomie OK-Cleveland OK-Lincoln OK- 1035 PM CST Thu Feb 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma... northwestern Pottawatomie...north central Cleveland and southwestern Lincoln Counties Until 1100 PM CST... AT 1033 PM CST, a thunderstorm was located over southeastern Oklahoma City, moving northeast at 55 MPH. HAZARDS INCLUDE... Pea size hail... LAT...LON 3529 9743 3544 9755 3579 9700 3557 9681 TIME...MOT...LOC 0433Z 236DEG 49KT 3541 9742 SIX
Special weather statement, Feb 25, 10:39 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1039 PM CST Thu Feb 25 2021 OKZ027>029-260515- Grady OK-Cleveland OK-McClain OK- 1039 PM CST Thu Feb 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern Cleveland and northwestern McClain Counties Until 1115 PM CST... AT 1033 PM CST, a thunderstorm was located near Blanchard, moving northeast at 50 MPH. HAZARDS INCLUDE... Pea size hail... LAT...LON 3506 9763 3521 9775 3538 9727 3523 9718 TIME...MOT...LOC 0433Z 238DEG 42KT 3518 9761 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:08 PM CST | Special Weather Statement | OUN | Love | 37 min |
| Feb 25, 10:08 PM CST | Special Weather Statement | OUN | Seminole | 22 min |
| Feb 25, 10:35 PM CST | Special Weather Statement | OUN | Oklahoma | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.